Anyone Been sick from NAISDs?

Discussion in 'Fibromyalgia Main Forum' started by lilaclover30, Apr 2, 2007.

  1. lilaclover30

    lilaclover30 New Member

    I was put on one last week and began on Friday. By Sat., I had stomach cramps, diarreha (can not spell that word, many trips to bathroom, rathe4r dizzy, and felt awful! It was a terrible day.

    I called the Pharmacist and asked him his opinion. He was rather definite - it was the Rx and stop it now. I can not take Motrin or Naproxyn and the instructions say that a person can not tolerate those and tolerate NAISDs.
    (I think I spelled gthat wrong but you get the idea).

    This has happened numerous times to me with arthritis Rxs. I went back to my Tramadol which is not great but better than nothing. I do hufrt in lots of places but what do you do? You go on!!!

    my Dr. told me to take it for 10 days and call him. I am not taking it for 10 days. 2 were enough.

    Tell me about your experiences.

    Gentle Hugs,

    Joan
  2. Lichu3

    Lichu3 New Member

    in the future, if you take a mixed "cold" or "flu" medicine (e.g. Theraflu, etc.), look under active ingridients on the label and make sure that it doesn't contain things like ibuprofen, etc. It may help to show the med to a pharmacist to clear for NSAIDs as there are many pain/antiinflammatory/ cold/flu meds with NSAID-like ingridients.
  3. Clay2

    Clay2 New Member

    I have been diagnosed with microscopic colitis. Some doctors think nsaids might cause it. Most with it know they aggravate it. I took them for 3 days before I learned about it and got really sick.

    I only take tylenol (worthless), and then go straight to the stronger stuff. I have hydrocodone and morphine at the moment.

    Next time you have a colonoscopy, be sure your doctor does biopsies to determine how your colon is. That's the only way to detect microscopic colitis. Otherwise, they just say you have IBS.

    It's the pits not having any "safe" pain relief, but NSAIDs aren't safe by any means - for anyone.
  4. bluewing

    bluewing New Member

    I wish I had never taken them, but I thought they were safe. This was with taking way less than the recommended doses. Beware!
  5. Fmandy

    Fmandy New Member

    Yes, they caused ulcers in my esophagus, stomach and small intestines......

    Andy
  6. lilaclover30

    lilaclover30 New Member

    I knew that I wasn't spelling that right and I couldn't even think then what it stood for!!!

    Thank you for your responses. I have had this problem for yrs. and it is on my chart for no Motrin. Why didn't he read this? Guess he thinks i just fuss at him.

    Thank you andf hope your tummys are OK.

    Gentle Hugs
  7. lilaclover30

    lilaclover30 New Member

    thanks to all of you
  8. kfran

    kfran New Member

    I have been on these for just going on 2 weeks now and have noticed that it upsets my stomach somewhat and I have like a reflux every now and then from them. That is what I think it is from anyway.
    Kim